Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cameraniac

Is this normal for accutane users?

Recommended Posts

1 month ago I began taking Accutane. Days after starting I was hit by the "initial breakout". Painful cysts showed up on my usually mild acne'd face. A week went by and they disappeared. Over the winter break up to Christmas my acne was moderate and skin was dry. Though the past week up until 2 days ago i was almost completely clear other than recent blackheads that started showing up on my nose and around that nasal area. (I've Never had blackheads before).

Since this week started I broke out again with bigger pimples on my chin and red ones all over my cheeks. I haven't changed cleanser or anything. All is the same.

I did start exercising again but there has been minimal sweating and it might of started at the same time or even before so I'm not sure if that's relevant. I'm also having a lot of soy protein shakes, and protein filled food such as cottage cheese and almonds.

Is it possible that the Accutane is no longer having as strong of an effect? My next appointment is Feb. 4th and that's just to see the progress, but if I'm wasting my time on 40mg a day and it stopped working there is a month of useless treatment right there. (If its the problem)

Whatever it is, its as if I'm back to square one. For a second my confidence was building up and the second i felt the confidence, i get hit once again.

Share this post


Link to post
Share on other sites

Accutane is a rollercoaster. One week your skin looks great and the next it looks like crap. It could be what you are eating that caused you to have a breakout but I doubt it. That is just the way accutane works, one week you are clear the next week all that stuff under the skin comes to surface.

When I did my course I started out pretty clear then about 3 months into treatment I broke out in tiny little pimples all over my cheeks and forehead. They cleared after about 2 months but even when I took my last pill I still had a few small pimples. I did not completely clear till about 2 weeks post tane. I am now 2 months post tane and my skin looks great. You just have to stick it out really. Try not to stress so much because remember that brings breakouts as well.

If you are still breaking out really bad when you do see your derm ask for something to calm down the breakout. I think people have mentioned prednisone to calm the inflamation.

Share this post


Link to post
Share on other sites

i would drop the protein shakes. that was a HUGE aggravation to my pre-accutane acne. i imagine that since you just started lifting again that your getting more shakes as well?

i'd concentrate on getting protein through chicken/turkey breast maybe?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×